Hi Island Time, I've been on Humira since summer 2015, and apart from some initial hair loss (well I think it was more a case of faster regrowth than loss as I had a lot of 'baby' hairs) I haven't noticed any side effects, even after stepping up from fortnightly injections to weekly ones. My psoriasis hasn't flared on Humira, and I have less joint pain. Unfortunately Humira is no longer keeping me in remission, but I had a good run, and I have no regrets about
taking it. I say this as someone who tried to use natural alternatives in the early days of my UC diagnosis, and resisted going onto stronger meds for a long time (because a family member had some serious side effects from Azathioprine and I couldn't try Humira without failing on Aza first due to NHS regulations on spending).
I had more side effects with Azathioprine and 6-MP, partly because I have low TPMT levels. I remember feeling weirdly depressed while on Aza / 6-MP, and didn't stay on these drugs for more than about
6 to 9 months.
I find the epipen style Humira injections easy to administer, and pain free if I inject into my stomach and pinch the skin when I inject. Whether the stomach or thigh is better for you depends on where you store fat and muscle. I injected one of my loading doses in my thigh and swore loudly in the hospital!
I do remember the fear of injecting myself before I first did it, but that fear subsided really quickly after actually doing it for the first time.
You'll probably find injecting becomes a part of your routine that you don't think twice about
Post Edited (UCyousee) : 4/14/2021 8:23:12 AM (GMT-6)